3, 3, 3, 2, 2, 2, 1, 1, 1, blast off to worlds unknown

Well that happened. 9 days of oral steroids tapering to 1/2 a tablet for another 10 more days.

And what a fun time it was riding the prednisone rocket.

If this were a Monty Python film, the line would be, "It's just a harmless little white pill, isn't it?" Photo: Creative Commons

“Please make sure your seatbelt is fastened, your seat is an upright position, and your head is securely attached.” 

My favorite part was the return of coughing up blood. Nothing more fun than that. I’d really missed it.

But there were other exciting parts too, like the headaches, panic attacks, and anger, especially during the return to Earth’s gravity and tapering doses. Or what I like to call, the “leaving the comfort of zero-gravity” stage.

“The USS Prednisone has reached maximum velocity. Please hang onto your drinks and nuts. Or pour your drinks on your nuts.”

And then there was the detour to my local CVS to measure my blood pressure when my face and eyes felt like they were going to explode. They didn’t. But I did take a day trip to the Cardiology planet with my heart lacking a clear and steady beat (Would the meth-head playing the drum kit kindly look up the word “rhythm”)

Oh, yeah, prednisone can increase blood pressure. Another bonus.

Did this medicine help me at all? I have no idea. All I can say is that I’ve felt discombobulated all week while on it, and have spent a great amount of time at doctors and looking up medical information.

Fortunately, the blood is just about gone. After 30 years of coughing it up, I have not yet mastered the skill of dealing with it. When it happens, it’s the scene you see in the movies when the camera zooms right up to the main character’s face – too close in fact, as you can see every pore in his face – and the background starts spinning around.

“When the rocket ship stops free-falling, feel free to throw up at that time. For the comfort of your fellow passengers, please swallow it until landing. Your pilot and those who have to clean it up thank you.” 

That was my trip. I know it’s not finished yet, but the worst is over. Isn’t it?

We’ll see. There’s still this week’s clinic appointment and a possible hospital stay if my PFTs aren’t improved. Let’s hope the prednisone helped and all of this was worth it.

Advertisements

5 thoughts on “3, 3, 3, 2, 2, 2, 1, 1, 1, blast off to worlds unknown

  1. Dear Madman of OuterspaceShire,

    Are you sure your neighbour hasn’t been slipping you some of their “special” drugs?

    “Shit! The fuzz are onto me, I know I’ll stash my gear at that geezers house across the street, he’s got that many different drugs they’ll never suspect him”! 😉

    On a serious note I hope the drugs have done their job and your PFT’s have returned to your usual level. As always some good English east coast vibes coming your way.

    Sir Sean

  2. So sorry you’ve been going through all this! It sounds utterly miserable and I’m hoping things get better soon. Sending good thoughts your way.

  3. I’ve never seen a better description of a steroid trip! I was wincing as I read it, empathizing with each symptom. I hope the result is worth the trip and that it buys you months of feeling better.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s